Evidence map›Paper›PMID 41043917›Full record

ArticleJACC. Case reports2025

Cardiogenic Shock in Hypertrophic Cardiomyopathy Treated With Mavacamten and Clarithromycin.

Mohamad S Alabdaljabar, Milind Desai, Jeffrey B Geske

Abstract readCase Reports
In one paragraph

Article in JACC. Case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Mohamad S AlabdaljabarDepartment of Internal Medicine, Mayo Clinic, Rochester, Minnesota, USA.
Milind DesaiDepartment of Cardiovascular Medicine, Cleveland Clinic, Cleveland, Ohio, USA.
Jeffrey B GeskeDepartment of Internal Medicine, Mayo Clinic, Rochester, Minnesota, USA. Electronic address: Geske.Jeffrey@mayo.edu.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundMavacamten use has potential for clinically significant ventricular systolic dysfunction, including with drug-drug interactions (DDI). CASE SUMMARY: A 66-year-old male with symptomatic obstructive hypertrophic cardiomyopathy was treated with mavacamten for 1.5 years. He received treatment for Helicobacter pylori infection with a combination therapy including clarithromycin. The patient developed cardiogenic shock (ejection fraction nadir of 21%) in the setting of new atrial fibrillation (AF) with rapid ventricular response and pulmonary infiltrates. A DDI between clarithromycin and mavacamten was felt to precipitate clinical decline. In this case, cardiogenic shock occurred in the setting of clarithromycin, AF, and possible infection. The CYP3A4 inhibitory effect of clarithromycin likely resulted in accumulation of mavacamten, a cardiac myosin inhibitor approved for treatment of symptomatic obstructive hypertrophic cardiomyopathy (metabolized by CYP2C19-CYP3A4). TAKE-HOME MESSAGES: This unique case highlights the potential for cardiogenic shock with mavacamten in the setting of AF, possible pneumonia, and suspected DDI. When using mavacamten, early recognition of systolic dysfunction and awareness of DDI is important.

Indexed as

drug-interactionhypertrophic cardiomyopathymavacamten

Identifiers

PMID41043917
PMCPMC12540262

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.